Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 59, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2013, 5:23 PM MDT for Laramie County, Wyoming. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2013, 5:23 PM MDT (23:23 UTC)
- Expired
- Jun 15, 2013, 6:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 33 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:34 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -510 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS55 KCYS 152323
SVRCYS
WYC021-160015-
/O.NEW.KCYS.SV.W.0059.130615T2323Z-130616T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SAT JUN 15 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 615 PM MDT
* AT 520 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLSDALE...
AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HILLSDALE AND BURNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
&&
LAT...LON 4132 10428 4104 10439 4123 10465 4134 10458
TIME...MOT...LOC 2323Z 284DEG 32KT 4125 10452
HAIL...1.00IN
WIND...60MPH
$$
CLAYCOMB1 follow-up statement
744 WWUS55 KCYS 152354 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MDT SAT JUN 15 2013 WYC021-160004- /O.CAN.KCYS.SV.W.0059.000000T0000Z-130616T0015Z/ LARAMIE WY- 554 PM MDT SAT JUN 15 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. LAT...LON 4132 10428 4104 10439 4123 10465 4134 10458 TIME...MOT...LOC 2354Z 284DEG 32KT 4118 10416 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:03 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 15, 3:03 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 303 PM MDT SAT JUN 15 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 303 PM MDT SAT JUN 15 2013 A BIT OF CONVECTION FIRING OVER THE SOUTHERN LARAMIE RANGE AT THIS TIME BUT NOT HOLDING TOGETHER MUCH AS IT LEAVES THE MTNS. THIS LIKELY A RESULT OF SOME CAPPING CONTINUING OVER THE PLAINS. STILL MAY SEE SOME ISOLATED CONVECTION THIS EVENING OVER THE PLAINS THOUGH LACK OF SIG FORCING WILL HINDER IT. ANY THAT DO ORGANIZE COULD GET QUITE STRONG OR SEVERE OVER THE FAR SOUTHERN PARTS OF THE AREA. ACTIVITY SHOULD END/MOVE OUT BY MID EVENING WITH MAINLY CLEARS SKIES FOR THE REST OF THE NIGHT. ANOTHER ROUND OF SHOWERS AND STORMS LOOKING A BIT BETTER FOR SUNDAY AND MONDAY AS UPPER IMPULSES TRAVERSE THE REGION PROVIDING A BIT MORE LIFT. ACTIVITY SHOULD ALSO BE AIDED BY A SECONDARY PUSH OF COOLER AIR DOWN THE HIGH PLAINS WHICH WILL INCREASE SHEAR. DECENT INSTABILITY SHOULD ALSO EXIST MAINLY OVER THE PANHANDLE. LITTLE CHANGE IN THE WEATHER OTHERWISE AS UPPER RIDGE TO THE WEST MOVES LITTLE THROUGH MONDAY. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 303 PM MDT SAT JUN 15 2013 LONG TERM LOOKS TO BE A COMMON PATTERN SEEN DURING PAST SEVERAL WEEKS WITH MOISTURE AND INSTABILITY AXIS IN PANHANDLE. SFC FLOW WILL SHIFT LITTLE MORE SOUTH ON TUE AND INCREASE WITH SW FLOW ALOFT. STILL CHC FOR CONVECTION FROM LARAMIE RANGE EAST INTO PANHANDLE WITH BETTER CHANCE OF RAIN WITH DEEPER THETA-E RIDGE PROFILE. BY WED LARGE UPPER LOW OVER PACIFIC NW WILL SHIFT FARTHER INLAND AND INCREASE SW FLOW ALOFT. THIS WILL INCREASE DRYING ACROSS WESTERN CWA AND SHIFT DEEPER MOISTURE/INSTABILITY BACK INTO NE PANHANDLE. WITH MORE WEST TO SOUTHWEST FLOW INFLUENCE INTO SATURDAY...WILL KEEP BEST CHC OF CONVECTION INTO PANHANDLE. TEMPS WILL WARM WED THROUGH SATURDAY 5-10 DEG ABOVE NORMAL AS +15C TO +19C 700MB TEMPS SHIFT OVER THE CWA. SLA && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 303 PM MDT SAT JUN 15 2013 SMALL AREA OF MVFR CIGS WILL AFFECT THE KSNY AREA INTO EARLY THIS AFTERNOON BEFORE RISING TO LOW SIDE OF VFR WHILE BREAKING UP. VFR ELSEWHERE TODAY. A FEW SHOWERS AND TSTMS SHOULD DEVELOP OVER THE LARAMIE RANGE THIS AFTERNOON AND MOVE E OR ESE INTO THIS EVENING AFFECTING MOSTLY THAT AREA FROM KCYS TO KSNY WITH ASSOCIATED BRIEF MVFR CIGS AND GUSTY WINDS. MAINLY VFR ALL TERMINALS LATER THIS EVENING THROUGH TONIGHT THOUGH PATCHY MVFR CIGS COULD RETURN TO THE SRN PANHANDLE LATER TONIGHT. && .FIRE WEATHER... ISSUED AT 303 PM MDT SAT JUN 15 2013 NO BIG CONCERNS ANTICIPATED OVER THE NEXT FEW DAYS WITH FUELS REMAINING NON-CRITICAL FOR THE TIME BEING. AFTERNOON RELATIVE HUMIDITIES WILL CONTINUE TO BE LOW OVER WESTERN DISTRICTS ALONG WITH SOME BREEZINESS AT TIMES. WIDELY SCATTERED MAINLY LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM MAINLY THE LARAMIE RANGES EASTWARD ACROSS THE PLAINS BUT DRY LIGHTNING NOT EXPECTED TO BE MUCH OF A PROBLEM AS DECENT RAINFALL SHOULD FALL FROM MOST OF THE ACTIVITY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...SLA AVIATION...RE FIRE WEATHER...RE
Hazardous weather outlook, Jun 15, 10:37 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1037 AM MDT SAT JUN 15 2013 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 161215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 1037 AM MDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS SHOULD INITIATE OVER THE LARAMIE RANGE THIS AFTERNOON AND THEN MOVE EAST-SOUTHEAST ACROSS THE EASTERN PLAINS OF SOUTHEAST WYOMING INTO THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG WITH HAIL AND STRONG DOWNBURST WINDS POSSIBLE MAINLY NEAR AND SOUTH OF THE INTERSTATE 80 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG STORMS WILL ALSO BE POSSIBLE ON SUNDAY AFTERNOON AND EVENING. AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE MIDDLE OF THE WEEK WITH DAILY CHANCES FOR SHOWERS AND STORMS OVER THE HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>115-161215- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 1037 AM MDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 15, 4:24 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 11 NNW CHEYENNE 41.29N 104.87W
06/15/2013 E0.50 INCH LARAMIE WY COCORAHS
AVERAGE WAS 1/4 INCH. NO DAMAGE. DURATION WAS 4 MINUTES.
&&
DDEALSpecial weather statement, Jun 15, 4:24 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 424 PM MDT SAT JUN 15 2013 WYZ118-119-152330- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 424 PM MDT SAT JUN 15 2013 ...GUSTY OUTFLOW WINDS FROM THUNDERSTORMS NORTH OF CHEYENNE... THROUGH 530 PM...EXPECT NORTHEAST WINDS FROM AN OUTFLOW BOUNDARY TO MOVE INTO THE CHEYENNE...CARPENTER AND EVENTUALLY THE PINE BLUFFS AREA. THESE WINDS ARE FROM THE THUNDERSTORMS JUST NORTHEAST OF CHEYENNE THAT ARE MOVING EAST AT 25 MPH. NORTHEAST WINDS GUSTING UP TO 40 MPH ARE POSSIBLE THROUGH 530 PM.
Special weather statement, Jun 15, 4:31 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT SAT JUN 15 2013
WYZ118-119-152315-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
431 PM MDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
515 PM MDT...
AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HILLSDALE...OR 14 MILES EAST OF CHEYENNE...
MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HILLSDALE...
BURNS...
CARPENTER...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 372 AND
399.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4114 10464 4129 10466 4123 10406 4099 10421
4099 10434
TIME...MOT...LOC 2231Z 290DEG 23KT 4119 10452
CLAYCOMBLocal storm report, Jun 15, 5:02 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 15 ENE CHEYENNE 41.23N 104.53W
06/15/2013 E1.00 INCH LARAMIE WY TRAINED SPOTTER
HILLSDALE NORTHEAST OF CHEYENNE.
&&
GCLAYCOMLocal storm report, Jun 15, 5:03 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 10 N CHEYENNE 41.29N 104.79W
06/15/2013 E1.00 INCH LARAMIE WY NWS EMPLOYEE
NICKELS TO QUARTERS
&&
GCLAYCOMLocal storm report, Jun 15, 5:05 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 11 NNW CHEYENNE 41.29N 104.87W
06/15/2013 E1.75 INCH LARAMIE WY COCORAHS
AVERAGE SIZE WAS 1.25. DURATION 6 MINUTES. MINOR LEAF
DAMAGE.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:08 PM MDT | Special Weather Statement | CYS | Platte | 52 min |
| Jun 14, 8:54 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jun 14, 8:56 PM MDT | Special Weather Statement | CYS | Laramie | 64 min |
| Jun 14, 9:09 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
| Jun 14, 10:16 PM MDT | Special Weather Statement | CYS | Albany | 44 min |
| Jun 14, 10:25 PM MDT | Areal Flood Advisory | CYS | Albany, Laramie, Platte | 4 hr |
| Jun 14, 10:29 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 46 min |
| Jun 14, 11:05 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 40 min |
| Jun 14, 11:42 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 48 min |
| Jun 14, 11:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jun 15, 12:22 AM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 15, 3:22 PM MDT | Special Weather Statement | CYS | Laramie | 53 min |
| Jun 15, 4:31 PM MDT | Special Weather Statement | CYS | Laramie | 44 min |
| Jun 15, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jun 15, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Jun 15, 5:21 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 39 min |
| Jun 15, 5:59 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.